Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 28, 2004, 11:38 AM CDT for Giles County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 11:38 AM CDT (16:38 UTC)
- Expired
- Aug 28, 2004, 1:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 281641 FFWBNA TNC055-281845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1138 AM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI * UNTIL 145 PM CDT * AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 2 INCHES OF RAIN HAD FALLEN IN NORTHWEST GILES COUNTY. ADDITION HEAVY RAINFALL WILL AFFECT MAINLY NORTHERN PARTS OF GILES COUNTY OVER THE NEXT HOUR OR SO. AN ADDITION 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3551 8708 3547 8728 3511 8719 3529 8681 $$ 13
1 follow-up statement
000 WGUS74 KOHX 281745 FFSBNA TNC055-099-281845- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNINGS FOR LAWRENCE AND GILES COUNTIES CANCELED... AT 1245 PM...RADAR SHOWED DIMINISHING RAINFALL ACROSS LAWRENCE AND GILES COUNTIES. FLASH FLOODING IS NO LONGER EXPECTED. AREAS THAT RECEIVED THE MOST RAIN OVER THE PAST COUPLE OF HOURS WERE THE NORTHEAST CORNER OF LAWRENCE COUNTY AND NORTHWEST GILES COUNTY... WHERE MORE THAN 2 INCHES OF RAIN FELL. ALTHOUGH THE POTENTIAL FOR FLOODING HAS DIMINISHED FOR NOW...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME WILL PRODUCE LOCALLY HEAVY DOWNPOURS. $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:19 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 28, 10:19 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1019 AM CDT SAT AUG 28 2004 .DISCUSSION...HEAVY RAINFALL CONTINUES TO POUND SOUTHWEST MIDDLE TENNESSEE, PROMPTING FLASH FLOOD WARNINGS AND SOME REPORTS OF FLOODING DUE TO THE SLOW MOVEMENT OF THE ACTIVITY GOING ON THERE. AT 14Z, THE SURFACE MAP SHOWED A LOW CENTERED NEAR ST. LOUIS, WITH COLD FRONT EXTENDING SOUTHWARD THROUGH THE ARKLATEX. MORNING SOUNDING FROM OHX SHOWS A WETTER ENVIRONMENT TODAY, WITH A NEARLY SATURATED SURFACE TO 600 MB LAYER, AND PRECIPITABLE WATER OF 1.83 INCHES. ENVIRONMENT ISNT QUITE AS UNSTABLE AS YESTERDAY, BUT WITH THE FRONT APPROACHING, WE ARE STARTING TO SEE MORE FORCING, HENCE THE ACTIVITY WE ARE EXPERIENCING THIS MORNING. HAVE ALREADY UPDATED THE PUBLIC FORECAST TO INCREASE MORNING POPS MOST AREAS AND MAKE A FEW OTHER WORDING ADJUSTMENTS. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 28 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-291030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE SUNDAY. ALTHOUGH THUNDERSTORMS ARE QUITE POSSIBLE...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:20 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 3 hr |
| Aug 28, 10:17 AM CDT | Flash Flood Warning | OHX | Wayne | 118 min |
| Aug 28, 10:33 AM CDT | Flash Flood Warning | OHX | Lewis | 102 min |
| Aug 28, 11:03 AM CDT | Flash Flood Warning | OHX | Lawrence | 117 min |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 25 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.